Alert archive / Nevada / Wind Advisories in 2023

Wind Advisory 8, NWS Elko, NV

March 2, 2023Eureka County, Humboldt County, Lander County, Nevada

NWS Elko, NV issued this wind advisory at Mar 2, 2023, 2:12 PM PST for Eureka County, Humboldt County, Lander County, Nevada. It took effect at Mar 4, 2023, 10:00 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2023, 2:12 PM PST (22:12 UTC)
In effect from
Mar 4, 2023, 10:00 AM PST
Expired
Mar 4, 2023, 10:00 PM PST
In force
12 hr
Issued by
NWS Elko, NV

Counties Eureka County, NV, Humboldt County, NV, Lander County, NV

The radar

The Elko radar (KLRX), 44 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2023-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2023-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -79 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1776 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-79 m²/s²
0-3 km storm-relative helicity
-103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

611 
WWUS75 KLKN 022212
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
212 PM PST Thu Mar 2 2023

NVZ030-036-037-031315-
/O.NEW.KLKN.WI.Y.0008.230304T1800Z-230305T0600Z/
Humboldt County-Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, 
Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass
212 PM PST Thu Mar 2 2023

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST SATURDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Humboldt County, Northern Lander County and Northern 
  Eureka County and Southern Lander County and Southern Eureka 
  County.

* WHEN...From 10 AM to 10 PM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Some blowing snow and dust is also
  possible reducing visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lkn
5 follow-up statements
129 
WWUS75 KLKN 030903
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
103 AM PST Fri Mar 3 2023

NVZ030-036-037-040015-
/O.CON.KLKN.WI.Y.0008.230304T1800Z-230305T0600Z/
Humboldt County-Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, 
Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass
103 AM PST Fri Mar 3 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST
SATURDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Humboldt County, Northern Lander County and Northern 
  Eureka County and Southern Lander County and Southern Eureka 
  County.

* WHEN...From 10 AM to 10 PM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Some blowing snow and dust is 
  also possible reducing visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lkn
855 
WWUS75 KLKN 032249
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
249 PM PST Fri Mar 3 2023

NVZ030-036-037-041400-
/O.CON.KLKN.WI.Y.0008.230304T1800Z-230305T0600Z/
Humboldt County-Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, 
Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass
249 PM PST Fri Mar 3 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST
SATURDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Humboldt County, Northern Lander County and Northern 
  Eureka County and Southern Lander County and Southern Eureka 
  County.

* WHEN...From 10 AM to 10 PM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Some blowing snow and dust is 
  also possible reducing visibility at times.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lkn
451 
WWUS75 KLKN 041010
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
210 AM PST Sat Mar 4 2023

NVZ030-036-037-050115-
/O.CON.KLKN.WI.Y.0008.230304T1800Z-230305T0600Z/
Humboldt County-Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, 
Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass
210 AM PST Sat Mar 4 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Humboldt County, Northern Lander County and Northern 
  Eureka County and Southern Lander County and Southern Eureka 
  County.

* WHEN...From 10 AM to 10 PM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Some blowing snow and dust is 
  also possible reducing visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lkn
440 
WWUS75 KLKN 042133
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
133 PM PST Sat Mar 4 2023

NVZ030-036-037-050600-
/O.CON.KLKN.WI.Y.0008.000000T0000Z-230305T0600Z/
Humboldt County-Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, 
Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass
133 PM PST Sat Mar 4 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Humboldt County, Northern Lander County and Northern 
  Eureka County and Southern Lander County and Southern Eureka 
  County.

* WHEN...From 10 AM to 10 PM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Some blowing snow and dust is 
  also possible reducing visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lkn
730 
WWUS75 KLKN 050534
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
934 PM PST Sat Mar 4 2023

NVZ030-036-037-050645-
/O.EXP.KLKN.WI.Y.0008.000000T0000Z-230305T0600Z/
Humboldt County-Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, 
Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass
934 PM PST Sat Mar 4 2023

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

Winds have subsided below advisory criteria this evening, and will
continue to weaken through the overnight hours. 

$$

For more information from the National Weather Service visit
https://weather.gov/lkn

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 2, 2:00 AM PST, 12 hours 12 minutes earlier.

Area forecast discussion, Mar 2, 2:00 AM PST, 12 hours 12 minutes before
Area Forecast Discussion
National Weather Service Elko NV
200 AM PST Thu Mar 2 2023

.SYNOPSIS...Dry conditions prevail today into this evening when a
new round of light showers pushes into northern Nevada tapering
off Friday morning. Below normal temps continue to prevail.
Expect a calmer day Friday into Saturday when the arrival of
another trough will impact the region later Saturday into early
Monday.

&&

.SHORT TERM...Today through Friday Night

A shortwave ridge continues to quickly move through the region
today. High temps are forecast to be in the mid to upper 20s for
Elko, Lander, Eureka, and White Pine counties while Humboldt and
Northern Nye counties will see readings in the mid to upper 30s.
Light winds are expected for most of the region except Humboldt
county which will see breezy winds this morning until the late
morning time frame. There is also the low probability, around
10%, of fog formation in the valleys of Elko, Lander, Eureka, and
White Pine counties this morning. An upper level disturbance sets
up Thursday night bringing light snow showers for northern
portions of Humboldt and Elko counties. Snowfall amounts will only
be a few tenths with some areas along the Idaho border in Elko
county receiving up to an inch; most of the accumulation will
happen early Friday morning. Expect lows tonight to fall to the
low teens to mid teens in the eastern portions of the CWA while
the mercury will dip to the low to mid 20s for western portions of
the CWA. Mostly cloudy skies will dominate northern Nevada
tonight while central Nevada can expect partly cloudy skies.
Friday will see highs in the upper 20s to upper 30s with portions
of Nye county reaching the low 40s. Overnight lows Friday night
will dip to single digits in Elko county, low to upper teens for
Lander, Eureka, and White Pine counties, and upper teens to low
20s for Humboldt and northern Nye counties as a small shortwave
ridge moves over the northern part of the state giving way to
another trough moving in over the weekend.

.LONG TERM...Saturday through next Thursday

A coastal trough moving through northern and central Nevada will
dominate our weather this upcoming weekend.  Breezy to windy
conditions are expected with an 80% chance of sustained winds
exceeding 25 mph with over 75% chance wind gusts will exceed 40 mph;
a 24 hour increase that is supported by the change in upper level
dynamics.  The most likely time frame for these southwesterly winds
is Saturday afternoon through early Sunday morning with Humboldt
county and western areas of Lander counties recording the fastest
wind speeds and gusts. Confidence in the location of the strongest
winds is high. Snow showers will accompany the winds in northern
Nevada Saturday.

Widespread snow is expected Sunday and Monday.  Valley snowfall
accumulation chances of over 1 inch range from 25% to 40% north of
HWY 50 increasing northward.  Snowfall accumulation above 2 inches
though range from 10% to 20%.  The highest mountaintops, such as the
Rubies and Santa Rosa mountains, are closer to a 30% chance of over
4 inches accumulating. Dry conditions can be expected Tuesday into
Thursday. Highs next week will be in the 40s for parts of northern
Nye and Humboldt counties and 30s elsewhere as the week progresses.

&&

.AVIATION...There is a 10% chance for fog in the vicinity of KEKO
and KELY through 15Z this morning or a low stratus deck. The
probability is too low to include in the TAFs at this time.
Otherwise, VFR conditions are expected through Thursday with
lighter winds.

&&

.LKN Watches/Warnings/Advisories...
None.
&&

95/89/90

Nearby

Wind Advisories in Nevada, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.